Hail, Cherry
- When
- August 19, 6:20 PM CST
- Where
- Cherry County, 16 mi SSE of Valentine
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.650, -100.433
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 19, 2:45 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE AUG 19 2003 ...FOCUS ON TEMPERATURES AND PRECIPITATION CHANCES NEXT 30 HRS... 00Z UPPER AIR ANALYSIS SHOWING TWO 500 MB LOWS...ONE OVER NORTHWEST SOUTH DAKOTA AND A SECOND OVER SOUTH CENTRAL WYOMING. CURRENTLY AT THE SURFACE...LOW PRESSURE CENTERED OVER SOUTH CENTRAL NORTH DAKOTA WITH A TROF/WEAK COLD FRONT EXTENDING ACROSS WEST CENTRAL NEBRASKA AND A HIGH CENTERED OVER WESTERN WYOMING. MODELS IN DECENT AGREEMENT...HOWEVER HAVE SOME VARIABILITY TO LOCATION AND MOVEMENT OF THE TWO UPPER LOWS ACROSS THE NORTHERN PLAINS. GFS TRACKS UPPER LEVEL LOWS SLOWLY NORTHEASTWARD INTO WEDNESDAY...THEN FIZZLES THEM OUT AS THEY TRACK NORTH OF THE GREAT LAKES FOR THE WEEKEND. ETA PUTS MORE EMPHASIS ON NORTHERN LOW... PULLING SOUTHERN LOW TO THE NORTH (STILL WEAKENS LOW AS IT LIFTS INTO CANADA). GFS IS THE MAIN MODEL OF CHOICE WITH A FEW TWEAKS TO ETA SOLUTIONS. .TODAY/TONIGHT...SURFACE TROF SHOWS LITTLE MOVEMENT (ACTUALLY RETROGADES TO THE WEST A LITTLE) EARLY TODAY AS UPPER LEVEL LOWS DRIFT SLOWLY TO THE EAST. THIS WILL SET THE STAGE FOR A REPEAT/CONTINUATION OF SHOWERS AND THUNDERSTORMS TODAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS UPPER LOW/SURFACE TROF SLIDE ACROSS THE FORECAST AREA THIS EVENING PRODUCING LI/S AROUND -6 AND CAPES NEARING 2000 J/KG...THE MAIN THREAT IS HAIL AND HIGH WINDS. SEE STORM PREDICTION CENTER DAY 1 OUTLOOK. .WEDNESDAY...THE LOW/TROF WILL HAVE MOVED EAST OF THE FORECAST AREA WHILE A 500 MB HIGH BUILDS ACROSS THE SOUTHWEST US. THE RIDGE WILL END THE CHANCE FOR PRECIPITATION AGAIN FOR THE REST OF THE FORECAST PERIOD. .EXTENDED FORECAST LOOKING GOOD AS 500 MB HIGH DOMINATING THE CENTRAL US...NO CHANGES MADE BEYOND FRIDAY. .LBF...NONE. MASEK
NEZ004>010-022>029-035>038-056>059-069>071-094-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA. AN UPPER LEVEL LOW MOVING ACROSS THE WESTERN OUTLOOK AREA...WITH COOLER TEMPERATURES ALOFT...COMBINED WITH STRONG AFTERNOON HEATING HAS LEAD TO A MODERATELY UNSTABLE ATMOSPHERE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH THE AREA OF GREATEST RISK EAST OF A LINE FROM IMPERIAL TO OGALLALA TO VALENTINE. THE MAIN THREAT WITH ANY STORM THAT REACHES SEVERE LIMITS WILL BE STRONG...DAMAGING WIND GUSTS 60 MPH OR GREATER. LARGE HAIL BE ALSO BE POSSIBLE WITH THE STRONGEST OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS EVENING. 13
The North Platte radar (KLNX), 78 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379348, 5379349, 5379350.